Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 213, NWS Mobile, AL

July 1, 2005Clarke County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 1, 2005, 7:03 PM CDT for Clarke County, Washington County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2005, 7:03 PM CDT (00:03 UTC)
Expired
Jul 1, 2005, 7:30 PM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 020003
SVRMOB
ALC025-129-020030-
/O.NEW.KMOB.SV.W.0213.050702T0003Z-050702T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
703 PM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WASHINGTON COUNTY IN SOUTHWEST ALABAMA
  CLARKE COUNTY IN SOUTHWEST ALABAMA

* UNTIL 730 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOINETTE...OR ABOUT 20 MILES SOUTHEAST OF CHATOM. THIS STORM WAS
  NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARLTON BY 730 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3146 8801 3129 8810 3122 8788 3140 8778

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 1, 3:15 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT FRI JUL 1 2005

.SYNOPSIS...FORECAST AREA REMAINS IN NORTHWESTERLY UPPER LEVEL FLOW
AS A WEAKENING FRONTAL BOUNDARY SLOWLY WORKS INTO THE AREA DURING
THE DAY ON SATURDAY. THE BOUNDARY LOOSES ITS PUSH AND STALLS NEAR
OUR NORTHERN ZONES ON SATURDAY EVENING IN RESPONSE TO A SHORT WAVE
MOVING INTO THE SOUTHERN PLAINS. WEAK LOW PRESSURE THEN DEVELOPS ON
THE FRONT BY SUNDAY AND MOVES EASTWARD ACROSS THE AREA.

&&

.SHORT TERM...(TONIGHT THRU SUNDAY)...OUTFLOW BOUNDARY FROM
OVERNIGHT STORMS IN THE ARKLATEX NOW MOVING SOUTHWARD THROUGH
CENTRAL ALABAMA AND MISSISSIPPI AND SHOWS UP WELL ON AFTERNOON
VISIBLE IMAGERY...WHILE THE MAIN COLD FRONT IS CURRENTLY LOCATED IN
NORTHWEST TN AND NORTHERN AR. THE SEABREEZE BOUNDARY IS ALSO MOVING
NORTHWARD THROUGH COASTAL SECTIONS OF ALABAMA AND FLORIDA. EXPECT
THE OUTFLOW BOUNDARY TO CONTINUE TO SAG SOUTHWARD THIS EVENING AND
ALONG WITH THE SEABREEZE HELP SHOWERS AND THUNDERSTORMS TO DEVELOP
THIS EVENING AS STORMS ARE ALREADY IN PROGRESS ACROSS SOUTHERN MS
AND CENTRAL AL. THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT
CHARACTERIZED BY WEAK SHEAR AND HIGH PW AND CAPES RUNNING NEAR 2500
J/KG...IDEAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS. HOWEVER...WARM
AIR ALOFT ( 8 TO 9C AT 700 MB AND -3C AT 500 MB) AND WEAK LOW LEVEL
FLOW ARE KEEPING STORMS BELOW SEVERE LIMITS. HAVE KEPT SCATTERED
COVERAGES IN TONIGHT TO ACCOUNT FOR CONTINUED TO DEVELOPMENT
POSSIBLY CONTINUING WELL AFTER SUNSET DUE TO CONTINUED CONVERGENCE
ALONG BOUNDARIES IN A VERY MOIST AND UNSTABLE ENVIRONMENT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DUE TO THE WEAK SHEAR
ENVIRONMENT...HOWEVER THE MAIN THREATS WILL BE HEAVY RAIN ALONG WITH
WET MICROBURSTS AS DRY AIR ALOFT LINGERS.

SATURDAY AND SUNDAY WILL BE RATHER MUGGY WITH BETTER CHANCES OF
SHOWERS AND THUNDERSTORMS AS THE FRONTAL BOUNDARY MOVING INTO THE
AREA COMBINES WITH NUMEROUS BOUNDARIES AND THE SEABREEZE TO PRODUCE
SCATTERED COVERAGES ON SATURDAY. STILL EXPECT SATURDAY COVERAGES TO
BE MAINLY AFTERNOON...ALMOST LIKE TODAY...WITH THE BEST CHANCES OVER
THE NORTHERN AREAS CLOSER TO THE BOUNDARY.

SUNDAY...UPPER SHORTWAVE MOVES INTO THE AREA AND ACTS TO IGNITE THE
LINGERING FRONTAL ZONE IN A CONTINUED VERY MOIST AND UNSTABLE
ENVIRONMENT TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. GUIDANCE
TEMPS WERE VERY SIMILAR THROUGHOUT THE PERIOD AND MADE MINOR
ADJUSTMENTS IN LINE WITH ENSEMBLE GUIDANCE.

.LONG TERM...(MONDAY THRU FRIDAY)...WEAK SURFACE BOUNDARY WASHES OUT
AS DEEP SOUTHERLY FLOW REESTABLISHES ITSELF BY EARLY NEXT WEEK AS
SURFACE AND UPPER RIDGES BUILD BACK TO THE WEST. THIS COULD POSSIBLY
LEAD TO A GRADIENT OF RAIN CHANCES FROM WEST TO EAST WITH THE BEST
CHANCES OVER WESTERN SECTIONS WITH LESS INFLUENCE FROM THE UPPER
RIDGE. HOWEVER...WITH ABUNDANT MOISTURE AND DEEP SOUTHERLY FLOW
PROMOTING INLAND PENETRATION OF THE SEABREEZE...WILL KEEP ABOVE
AVERAGE POPS ON MONDAY AND TUESDAY ACROSS THE AREA. THE SOONER ANY
FESTIVITIES ON YOUR INDEPENDENCE DAY CAN BE COMPLETED THE
BETTER...AS MOST OF THE CONVECTION WILL BE DIURNAL IN
NATURE...BEGINNING OFFSHORE IN THE MORNINGS AND INCREASING IN
COVERAGE OVER INLAND AREAS THROUGH THE AFTERNOON AND POSSIBLY
LINGERING WELL INTO THE EVENING ACROSS INLAND AREAS DEPENDING ON HOW
FAR THE SEABREEZE CAN MAKE IT INLAND ALONG WITH ANY OTHER MESOSCALE
BOUNDARIES IN PLACE FROM THE AFTERNOON CONVECTION. BY MIDWEEK...ALL
GLOBAL MODEL SHOW A FAIRLY AMPLIFIED RIDGE DEVELOPING OVER THE WEST
AS A TROUGH DEVELOPS OVER THE EAST AND A FAIRLY STRONG SUMMERTIME
SHORTWAVE APPROACHES AND PUSHES ANOTHER WEAK FRONT TOWARDS THE AREA.
THESE FACTORS COMBINED WITH CONTINUED ABUNDANT MOISTURE AND
DISTURBED NORTHWESTERLY UPPER FLOW LEAD TO ABOVE NORMAL CHANCES OF
RAIN THROUGH THE EXTENDED AS THE TROUGH LINGERS OVER THE AREA INTO
THE END OF THE WEEK. WENT ABOVE GUIDANCE TEMPS DURING THE FIRST HALF
OF THE EXTENDED AND THEN TAILED THEM BACK TOWARD CLIMATOLOGY AS MORE
CLOUDS AND RAIN ARE EXPECTED AND THESE NUMBERS ARE IN EXCELLENT
AGREEMENT WITH THE ENSEMBLE MEAN FOR THE PERIOD.

&&

.MARINE...A WEAK SURFACE BOUNDARY FROM CONVECTION NORTH OF THE
COASTAL WATERS WILL GRADUALLY MOVE SOUTHEAST OVERNIGHT...REACHING
THE COAST BY DAYBREAK. THIS WILL BRING AN INCREASED CHANCE OF
PRECIPITATION...MAINLY ACROSS MOBILE BAY AND THE NEAR SHORE
WATERS...FROM LATE THIS AFTERNOON THROUGH THE WEEKEND AS THE
BOUNDARY STALLS AND DISSIPATES. A WESTERLY FLOW SHOULD PREVAIL SOUTH
OF THE BOUNDARY...AND THEN TURN BACK TOWARD THE SOUTHWEST AS AN AREA
OF WEAK LOW PRESSURE MOVES ACROSS CENTRAL MISSISSIPPI. HIGH PRESSURE
WILL REALIGN ITSELF OVER THE NORTHEAST GULF BY MID WEEK...BRINGING A
MORE ESTABLISHED ONSHORE FLOW THROUGH THE REMAINDER OF THE FORECAST.
OVERALL...SEAS WILL BE AROUND 2 FEET...BUT COULD BE HIGHER NEAR
THUNDERSTORMS. /22

&&

.FIRE WEATHER...LIGHT WINDS COUPLED WITH WARM AND HUMID CONDITIONS
WARRANT NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  91  75  90 /  30  40  30  60
PENSACOLA   77  91  76  89 /  30  40  30  60
DESTIN      78  90  77  88 /  30  40  30  60
EVERGREEN   72  92  72  91 /  30  50  30  60
WAYNESBORO  73  91  73  91 /  30  50  30  50
CAMDEN      73  93  73  92 /  30  50  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

13/CULLEN
22/PURDY
Hazardous weather outlook, Jul 1, 3:45 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI JUL 1 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-020300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
345 PM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

THUNDERSTORMS NORTHWEST OF THE AREA WILL SEND A RAIN COOLED OUTFLOW
BOUNDARY SOUTH AND EAST INTO THE OUTLOOK AREA THIS EVENING. THE
COMBINATION OF THE BOUNDARY AND SUBSTANTIALLY MOIST AND UNSTABLE
ENVIRONMENT WILL RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT...WITH
THE MAIN THREATS BEING MODERATE DOWNBURST WINDS...FREQUENT
LIGHTNING...AND HEAVY PERIODS OF RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

OTHER THAN THUNDERSTORMS FROM TIME TO TIME...NO HAZARDOUS WEATHER
IS FORECAST THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.